Alert archive / Montana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 15, 2014, 4:04 PM MDT for Chouteau County, Fergus County, Judith Basin County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2014, 4:04 PM MDT (22:04 UTC)
- Expired
- Aug 15, 2014, 4:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chouteau County, MT, Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 80 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 12:26 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS55 KTFX 152204
SVRTFX
MTC015-027-045-152245-
/O.NEW.KTFX.SV.W.0040.140815T2204Z-140815T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
404 PM MDT FRI AUG 15 2014
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
EXTREME WEST CENTRAL FERGUS COUNTY IN CENTRAL MONTANA...
NORTHWESTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
* UNTIL 445 PM MDT
* AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEYSER...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEYSER AND COFFEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4749 11026 4731 10998 4710 11054 4721 11069
TIME...MOT...LOC 2203Z 227DEG 22KT 4722 11048
HAIL...1.00IN
WIND...60MPH
$$
NL2 follow-up statements
030
WWUS55 KTFX 152229
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
429 PM MDT FRI AUG 15 2014
MTC015-027-045-152245-
/O.CON.KTFX.SV.W.0040.000000T0000Z-140815T2245Z/
CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT-
429 PM MDT FRI AUG 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JUDITH BASIN...EXTREME WEST CENTRAL FERGUS AND EXTREME SOUTH CENTRAL
CHOUTEAU COUNTIES UNTIL 445 PM MDT...
AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
GEYSER...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COFFEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4717 11038 4731 11051 4749 11026 4731 10998
TIME...MOT...LOC 2229Z 227DEG 22KT 4733 11031
HAIL...1.00IN
WIND...60MPH
$$284 WWUS55 KTFX 152238 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 438 PM MDT FRI AUG 15 2014 MTC015-027-045-152249- /O.EXP.KTFX.SV.W.0040.000000T0000Z-140815T2245Z/ CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT- 438 PM MDT FRI AUG 15 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JUDITH BASIN... EXTREME WEST CENTRAL FERGUS AND EXTREME SOUTH CENTRAL CHOUTEAU COUNTIES WILL EXPIRE AT 445 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4717 11038 4731 11051 4749 11026 4731 10998 TIME...MOT...LOC 2239Z 227DEG 22KT 4737 11024 $$ NL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:33 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 15, 2:33 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 233 PM MDT Fri Aug 15 2014 .DISCUSSION... Friday through Sunday...Active weather pattern for the next 24 hours as a severe thunderstorm watch continues through at least 8 pm this evening for most of Central and North Central Montana. The moist atmosphere will allow for heavy rain, large hail, and possibly gusty winds to occur under the strongest storms this evening. Even weak showers and thunderstorms will be capable of producing brief heavy rains that could overwhelm small streams and urban areas. Storms are currently moving in excess of 25 miles an hour and should limit any flash flood potential...however if storms become anchored to the higher terrain or slow down over Eastern Central Montana the potential for flash flooding would dramatically increase. After the system leaves the area overnight Friday temperatures will begin to rise again. Scattered showers and thunderstorms will occur again on Saturday and Sunday...however there is no significant threat for severe storms over the weekend. Suk Sunday night through Friday...Models take an upper trough over central Montana Sunday evening to eastern Montana Monday and into the Dakotas Monday night. Still expect isolated to scattered showers to affect the plains and adjoining mountains Sunday evening before ending around midnight. Monday should be a mostly dry day as a weak upper ridge develops over Idaho and western Montana. Then as has been advertised an upper trough will be developing over the northwest U.S. Models differ on the details of this development and on weather disturbances embedded within the trough that will be affecting the forecast area. In particular by Friday the GFS has an upper trough over the Pacific Northwest. A disturbance ahead of the upper trough develops into a closed low as it moves north through western Montana Friday night. Associated with this the GFS has precipitation amounts of a half-inch or more over the western mountains. The ECMWF on the other hand has a more broad upper trough. Due to model differences have gone with a general trend of increasing the chances of precipitation from Tuesday into Thursday. High temperatures from the upper 80s to low 90s Tuesday are expected to cool to the low 60s to low 70s Friday. Blank && .AVIATION... UPDATED 1755Z. Upper-level low pressure system that was stationary over Washington/ Oregon now beginning to come east toward western Montana. Increasing moisture and instability ahead of the low is already generating scattered thunderstorms just west of the Continental Divide, with storm coverage expected to expand into central Montana this aftn. Given the current analysis, have moved up the VCTS/TSRA start times for KHLN/KCTB as conditions are destabilizing sooner than earlier forecast. Confidence for scattered storms west of KGTF is high, but more marginal for storm coverage from KGTF eastward due to several alternating bands of dry air and moisture. However, will keep mention of TSRA for remaining local terminals as several forecast parameters have been trending toward more TSRA development than past few days. Storm activity should gradually dissipate from west-to-east tonight. Expect VFR conditions away from storms, but MVFR and short-lived local IFR conditions possible close to any stronger convective cells. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 57 81 57 83 / 70 20 20 20 CTB 55 78 55 80 / 90 20 20 20 HLN 55 84 55 87 / 50 20 10 10 BZN 52 83 51 85 / 40 10 10 10 WEY 44 70 43 74 / 20 10 10 10 DLN 50 80 49 82 / 20 10 10 10 HVR 60 85 59 84 / 80 30 30 30 LWT 56 82 55 82 / 80 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH until 8 PM MDT this evening Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Hill...Jefferson...Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
In the hours before
Special weather statement, Aug 15, 2:01 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 201 PM MDT FRI AUG 15 2014 MTZ012-014-054-152045- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT- 201 PM MDT FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN LEWIS AND CLARK...EXTREME NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 245 PM MDT... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES EAST OF WOLF CREEK...OR 22 MILES SOUTH OF CASCADE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN CASCADE COUNTY... RURAL NORTHWESTERN MEAGHER COUNTY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR WESTERN MONTANA. LAT...LON 4729 11170 4718 11130 4686 11153 4693 11182 TIME...MOT...LOC 2001Z 203DEG 13KT 4698 11160
Special weather statement, Aug 15, 3:02 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MDT FRI AUG 15 2014
MTZ012-152145-
CASCADE MT-
302 PM MDT FRI AUG 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR CASCADE COUNTY UNTIL 345 PM
MDT...
AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT SHAW TO 21
MILES SOUTHWEST OF BELT...AND MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SUN RIVER...
ULM...
STOCKETT... SUN PRAIRIE AND VAUGHN...
SAND COULEE... CENTERVILLE... TRACY... GREAT FALLS... BLACK EAGLE
AND MALMSTROM AFB...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR WESTERN MONTANA.
LAT...LON 4732 11077 4730 11079 4723 11077 4700 11104
4702 11110 4709 11108 4709 11116 4701 11117
4700 11131 4715 11162 4750 11198 4750 11193
4762 11182 4761 11167 4770 11166 4770 11146
TIME...MOT...LOC 2101Z 231DEG 15KT 4749 11180 4716 11118
NLSpecial weather statement, Aug 15, 3:13 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 313 PM MDT FRI AUG 15 2014 MTZ051-152200- FERGUS MT- 313 PM MDT FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FERGUS COUNTY UNTIL 400 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FORESTGROVE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR WESTERN MONTANA. LAT...LON 4712 10883 4678 10875 4677 10921 4693 10932 TIME...MOT...LOC 2114Z 246DEG 13KT 4689 10914 NL
Special weather statement, Aug 15, 3:34 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 PM MDT FRI AUG 15 2014
MTZ046-049-152215-
EASTERN PONDERA MT-EASTERN TETON MT-
334 PM MDT FRI AUG 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA AND EASTERN
TETON COUNTIES UNTIL 415 PM MDT...
AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRADY...OR 16 MILES
SOUTHEAST OF CONRAD...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN PONDERA COUNTY...
RURAL EASTERN TETON COUNTY...
RURAL NORTHEASTERN TETON COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR WESTERN MONTANA.
LAT...LON 4810 11140 4804 11140 4787 11171 4800 11190
4822 11164 4822 11158
TIME...MOT...LOC 2134Z 225DEG 8KT 4800 11171
NLSpecial weather statement, Aug 15, 3:40 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 340 PM MDT FRI AUG 15 2014 MTZ012-013-046-049-152230- CASCADE MT-CHOUTEAU MT-EASTERN PONDERA MT-EASTERN TETON MT- 340 PM MDT FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PONDERA... EASTERN TETON...WESTERN CHOUTEAU AND NORTHERN CASCADE COUNTIES UNTIL 430 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF POWER TO BELT...AND MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... FLOWEREE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR WESTERN MONTANA. LAT...LON 4808 11134 4767 11074 4733 11108 4770 11168 TIME...MOT...LOC 2140Z 202DEG 13KT 4776 11156 4745 11099 NL
Local storm report, Aug 15, 3:48 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
348 PM MDT FRI AUG 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 6 SSW BELT 47.30N 110.98W
08/15/2014 M0.75 INCH CASCADE MT TRAINED SPOTTER
PENNY SIZED HAIL AND HEAVY RAIN
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:18 PM MDT | Special Weather Statement | TFX | Gallatin | 42 min |
| Aug 15, 12:03 PM MDT | Special Weather Statement | TFX | Silver Bow | 27 min |
| Aug 15, 12:25 PM MDT | Special Weather Statement | TFX | Broadwater | 50 min |
| Aug 15, 12:34 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 28 min |
| Aug 15, 12:42 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 48 min |
| Aug 15, 12:47 PM MDT | Special Weather Statement | TFX | Silver Bow | 43 min |
| Aug 15, 12:54 PM MDT | Special Weather Statement | TFX | Jefferson | 51 min |
| Aug 15, 12:57 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 48 min |
| Aug 15, 1:03 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 15, 1:24 PM MDT | Special Weather Statement | TFX | Broadwater | 51 min |
| Aug 15, 1:36 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark | 39 min |
| Aug 15, 1:50 PM MDT | Special Weather Statement | TFX | Broadwater | 40 min |
| Aug 15, 2:01 PM MDT | Special Weather Statement | TFX | Cascade | 44 min |
| Aug 15, 2:06 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 39 min |
| Aug 15, 3:02 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 15, 3:13 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 15, 3:29 PM MDT | Areal Flood Advisory | TFX | Cascade | 6 hr |
| Aug 15, 3:29 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Judith Basin | 46 min |
| Aug 15, 3:34 PM MDT | Special Weather Statement | TFX | Pondera | 41 min |
| Aug 15, 3:40 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Aug 15, 4:15 PM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Aug 15, 4:42 PM MDT | Special Weather Statement | TFX | Judith Basin | 48 min |
| Aug 15, 4:47 PM MDT | Special Weather Statement | TFX | Chouteau | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.